Hail, Polk
- When
- August 11, 8:00 PM CST
- Where
- Polk County, Clayton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.330, -92.170
A warm front produced a few storms in western Wisconsin, one of which was severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A warm front produced a few storms in western Wisconsin, one of which was severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 11, 2:20 PM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CDT SAT AUG 11 2007 .DISCUSSION... A LITTLE TRICKY ON SEVERE CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. A COUPLE PARAMETERS NOT QUITE MATCHING UP. BEST LOW LEVEL FLOW IS PULLING OFF JUST TO OUR S AND SE FROM NORTHERN AND CENTRAL IOWA ON INTO CENTRAL AND SOUTHWEST WISCONSIN. HOWEVER..PLENTY OF INSTABILITY UNDER WEAKENING CAP OVER CENTRAL MINNESOTA...NEAR COOL FRONT...ALTHOUGH TREND FOR HIGHER CAPE OVER SW AND THEN INTO SE MN THIS EVENING. PLUME OF STEEP MID LAPSE RATES ALSO SITTING OVER SOUTH CENTRAL MN WITH ADVECTION OF SAME INTO WEST CENTRAL WI. WILL MENTION SEVERE OVER PORTIONS OF SOUTH CENTRAL MN INTO WEST CENTRAL WI THIS EVENING BUT COULD NOT RULE OUT A COUPLE STRONG STORMS OVER EAST CENTRAL. ISOLATED TORNADO NOT OUT OF QUESTION OVER SOUTH CENTRAL MN AS WELL. LOW LEVEL SHEAR NOT THE BEST BUT DEEPER LAYER AS HIGH AS 40 KNOTS OVER SOUTH CENTRAL MN ON THE LATEST LAPS. LOOKS AS IF MAIN FORCING MOVING SE OF OUR AREA BEFORE MIDNIGHT. NICE DRYING MOVING IN BEHIND SYSTEM FOR SUNDAY BUT STRONG WARMING RETURNING FOR LATE SUNDAY NIGHT INTO MONDAY. WILL KEEP THE SMALL POPS GOING FOR LATE SUNDAY NIGHT AND MONDAY MORNING BUT WARM VERY WARM ID LEVEL TEMPS MOVING IN DURING MONDAY. SOME CHANCE OF THUNDER CONTINUING INTO MONDAY MORNING BUT WILL LEAVE OUT FOR NOW. BETTER CHANCE OF LATE MONDAY AFTERNOON AND MONDAY NIGHT OVER EAST CENTRAL MN AND WEST CENTRAL WI. SIGNAL STILL THERE FOR WARM ADVECTION ON WEDNESDAY OVER SOUTH CENTRAL MN...POSSIBLY A LITTLE FARTHER NORTH. UPPER NORTHWEST FLOW STILL BUILDS IN FOR REST OF WEEK BUT SOME HINT OF FLATTENING BY THE WEEKEND. && .AVIATION.../18Z TAF CYCLE/ CDFNT NEARLY TO AXN AND WL CONT TO PUSH EWRD REACHING MSP ARND 02Z. AMS AHD OF FNT RMNS VRY UNSTBL BUT STILL SMWT CAPPED. CONVECTIVE INHIBITION PROGGED BY RUC MODEL TO DCRS BY 00Z WITH AMS RMNG VRY UNSTBL SC INTO EC MN THEN INTO WC WI. MAIN TAF SITE AT RISK FOR STG TSTMS WOULD BE KEAU WITH RISK AT KMSP. COOLER AND STBL CNDN PRES BUILDING ACRS AREA IN WAKE OF CDFNT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/BAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CDT SAT AUG 11 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 429 AM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX OVER THE UPPER MIDWEST...WILL CONTINUE TO LIFT NORTHEAST OVER WEST CENTRAL WISCONSIN THIS MORNING. THUNDERSTORMS ARE EXPECTED TO WEAKEN AND SLOWLY DIMINISH OVER EASTERN MINNESOTA AND WESTERN WISCONSIN. A COLD FRONT IS FORECAST TO MOVE INTO CENTRAL MINNESOTA THIS AFTERNOON. THE FRONT IS EXPECTED TO LIFT OVER WISCONSIN AND SOUTHEAST MINNESOTA BY MIDNIGHT TONIGHT. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG AND JUST EAST OF THE FRONT THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS ALONG WITH HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THROUGH MID MORNING AND AGAIN THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL CHASKA 44.82N 93.61W
08/11/2007 E0.75 INCH CARVER MN TRAINED SPOTTER
&&
KATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL PRIOR LAKE 44.73N 93.43W
08/11/2007 E0.75 INCH SCOTT MN TRAINED SPOTTER
&&
KATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL PRIOR LAKE 44.73N 93.43W
08/11/2007 E0.88 INCH SCOTT MN TRAINED SPOTTER
&&
KATSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 835 PM CDT SAT AUG 11 2007 WIZ015-016-025>028-120300- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-RUSK- 835 PM CDT SAT AUG 11 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRON...RUSK...CHIPPEWA...DUNN... EAU CLAIRE AND PEPIN COUNTIES UNTIL 1000 PM CDT... AT 830 PM CDT...RADAR INDICATED NUMEROUS THUNDERSTORMS RAPIDLY DEVELOPING AROUND WEST CENTRAL WISCONSIN...FROM LADYSMITH AND CHETEK...TO DURAND AND A FEW MILES WEST OF EAU CLAIRE. ALL OF THE STORMS WERE MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN BARRON...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND RUSK COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TDK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL LAKEVILLE 44.68N 93.24W
08/11/2007 E0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
KATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND DMG NORTHFIELD 44.45N 93.17W
08/11/2007 RICE MN TRAINED SPOTTER
POWER LINES DOWNED.
&&
KATThe Minneapolis radar (KMPX), 122 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73587.